Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
447130 tn?1225474466

Seroquel-gained 30 pounds HELP!!

I was on Seroquel 300mg a night for sleep. I gained 30 pounds in 3 months.I stopped the Seroquel 2 weeks ago. I did get hungry at night and sometimes had a snack but I hired a personal trainer and have been working 4 days a week for a straight hour of cardio style weight lifting (my heart rate maintains at 165 the whole hour) plus I have to do an hour of cardio everyday on top of the training. I have done this for 6 weeks now and have lost 2 pounds. I have lost quite a few inches but no real weight. I went off the Seroquel 2 weeks ago and continue my intense work out schedule, to date I have still not lost any weight. My calories are restricted to 1000 per day which I strictly maintain.
So I ask WHY after all this work and dumping the Seoquel am I not loosing weight? I am even on Aderall 60mg. in the day which totally kills the appetite. I have to make myself eat 1000 calories a day.
This drug screwed up my metabolism plain and simple. I work harder than anyone I know at fitness to loose the weight the Seroquel made me gain yet I can't drop another pound. I have 28 pounds to go, when is it going to happen?
I am running 5 miles a day and doing the 4 days of intense training even my trainer is frustrated.
Please if anyone has any suggestions let me know. I am doing all I can possibly do. I also realize patience is key so I continue my diet and excersise routine but at somepoint it has to give??
What should I do??
2 Responses
585414 tn?1288944902
I would speak to a nutritionist. If you were on the Seroquel for a sleep aide and discontinued it with your psychiatrist's permission that's fine. If it was for mood stabilization then something else should replace it. There are many other options. Look on the links page. Speak to your psychiatrist more. If it was only for sleep and you no longer have insomnia that's fine. If you do Rozerem which adjusts the sleep cycle as it works like melatonin is a good option. Excercise is good but 1000 calories a day is not enough. You need a healthy planned diet. I'd suggest you post in the specific forum for that and on your own see a nutritionist for a regimented diet that gives you the proper nutrition at the same time.
Avatar universal
It can take time for the body to get back into balance.  When I came off depakote the weight didn't come off straight away but came off very gradually over a period of 6 months.  Also don't forget that muscle can weigh more than fat and I would take heart from the fact that you can see your weight loss in inches rather than in pounds.

Are you sure it was the seroquel that was the cause of the weight gain, have you had tests to rule out any other possibilities?

Just trying to look at all the options here.  Keep up with the exercise and good healthy eating.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.